MAUDE Adverse Event Report: MASIMO - 15750 ALTON PKWY ROOT; MONITOR, PHYSIOLOGICAL, PATIENT (WITHOUT ARRHYTHMIA DETECTION OR ALARMS)

MASIMO - 15750 ALTON PKWY ROOT; MONITOR, PHYSIOLOGICAL, PATIENT (WITHOUT ARRHYTHMIA DETECTION OR ALARMS)
Model Number 9515
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Other text: the returned root device was evaluated.The heat damage was contained to the inside the device housing.Due to the extent of the heat damage, a root cause cannot be determined.However, since the majority of the damage was around the battery compartment, a potential root cause could be from a battery failure.Other devices (radical-7, sedline module, o3 module, and a patient cable) associated with this reported incident were returned.These were also investigated and confirmed to be functioning as designed.Masimo devices are designed to comply with iec 60601-1 to minimize potential end user impact in the event of an electrical fault.The root device is also designed with pwb (printed wiring board) that is ul rated min.105°c and flame rated min.V-2 to reduce the risk of deformation from heat and reduce the probability for the spread of fire.An extensive review of the complaint history on the root devices confirmed this was an isolated report, and the only such occurrence reported since the launch of the product in 2014.
 
Event or Problem Description
The customer reported the "root went [on] fire.Device was off and not power connected." there was no patient impact or consequences reported.

Brand Name
ROOT
Common Device Name
MONITOR, PHYSIOLOGICAL, PATIENT (WITHOUT ARRHYTHMIA DETECTION OR ALARMS)
Manufacturer (Section D)
MASIMO - 15750 ALTON PKWY
15750 alton pkwy
irvine CA 92618
Manufacturer (Section G)
MASIMO - 15750 ALTON PKWY
15750 alton pkwy
irvine CA 92618
Manufacturer Contact
tahereh sedighi
15750 alton pkwy
irvine, CA 92618
9492977862
MDR Report Key20611619
Report Number3019388613-2024-00130
Device Sequence Number12610769
Product Code MWI
UDI-Device Identifier00843997008280
UDI-Public(01)00843997008280(11)171204
Combination Product (Y/N)N
PMA/510(K) Number
K110028
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 10/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9515
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2024
Initial Report FDA Received Date11/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/04/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RADICAL-7, SEDLINE/O3 MODULE, AND MD20-12 CABLE.
Patient SexUnknown